Alert archive / Massachusetts / River Flood Warnings in 2026
River Flood Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Mar 10, 2026, 10:53 PM EDT for Bristol County, Plymouth County, Massachusetts. It took effect at Mar 11, 2026, 2:00 AM EDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2026, 10:53 PM EDT (02:53 UTC)
- In effect from
- Mar 11, 2026, 2:00 AM EDT
- Expired
- Mar 12, 2026, 10:46 PM EDT
- In force
- 45 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 11 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Taunton River near Bridgewater (BDGM3).
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01108000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
633
WGUS41 KBOX 110253
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
1053 PM EDT Tue Mar 10 2026
...The National Weather Service in Boston/Norton MA has issued a
Flood Warning for the following rivers in Massachusetts...
Taunton River Near Bridgewater affecting Bristol and Plymouth
Counties.
For the Taunton River...including Bridgewater...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday afternoon at 200 PM EDT.
&&
MAC005-023-111800-
/O.NEW.KBOX.FL.W.0001.260311T0600Z-260312T0600Z/
/BDGM3.1.SM.260311T0600Z.260311T0600Z.260312T0000Z.NO/
1053 PM EDT Tue Mar 10 2026
...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM LATE TONIGHT TO EARLY
THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Taunton River near Bridgewater.
* WHEN...From late tonight to early Thursday morning.
* IMPACTS...At 8.0 feet, Backwater flooding from the Taunton River
will cause flooding of lower Purchade Brook in Middleboro. This
will cause Woloski Park to become impassable by most vehicles.
Beware of the dangers of crossing flooded roadways.
* ADDITIONAL DETAILS...
- At 9:45 PM EDT Tuesday the stage was 8.0 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to rise to a crest of 8.0
feet just after midnight tonight. It will then fall below
flood stage tomorrow evening.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4182 7119 4202 7097 4194 7087 4177 7110
$$
Loconto4 follow-up statements
344
WGUS81 KBOX 111517
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1117 AM EDT Wed Mar 11 2026
...The Flood Warning is extended for the following rivers in
Massachusetts...
Taunton River Near Bridgewater affecting Plymouth and Bristol
Counties.
For the Taunton River...including Bridgewater...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1130 PM EDT.
&&
MAC005-023-120330-
/O.EXT.KBOX.FL.W.0001.000000T0000Z-260312T1800Z/
/BDGM3.1.SM.260311T0950Z.260311T1800Z.260312T1200Z.NO/
1117 AM EDT Wed Mar 11 2026
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Taunton River near Bridgewater.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 8.0 feet, Backwater flooding from the Taunton River
will cause flooding of lower Purchade Brook in Middleboro. This
will cause Woloski Park to become impassable by most vehicles.
Beware of the dangers of crossing flooded roadways.
* ADDITIONAL DETAILS...
- At 10:45 AM EDT Wednesday the stage was 8.0 feet.
- Bankfull stage is 8.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM EDT Wednesday was 8.1 feet.
- Forecast...The river is expected to rise to a crest of 8.1
feet this afternoon. It will then fall below flood stage
tomorrow morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4182 7119 4202 7097 4194 7087 4177 7110
$$
Belk561
WGUS81 KBOX 120324
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1124 PM EDT Wed Mar 11 2026
...The Flood Warning is extended for the following rivers in
Massachusetts...
Taunton River Near Bridgewater affecting Bristol and Plymouth
Counties.
For the Taunton River...including Bridgewater...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday afternoon at 200 PM EDT.
&&
MAC005-023-121800-
/O.EXT.KBOX.FL.W.0001.000000T0000Z-000000T0000Z/
/BDGM3.1.SM.260311T0950Z.260311T2300Z.260313T0000Z.NO/
1124 PM EDT Wed Mar 11 2026
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Taunton River near Bridgewater.
* WHEN...Until further notice.
* IMPACTS...At 8.0 feet, Backwater flooding from the Taunton River
will cause flooding of lower Purchade Brook in Middleboro. This
will cause Woloski Park to become impassable by most vehicles.
Beware of the dangers of crossing flooded roadways.
* ADDITIONAL DETAILS...
- At 10:45 PM EDT Wednesday the stage was 8.1 feet.
- Bankfull stage is 8.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 PM EDT Wednesday was 8.1 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow evening and continue falling to 6.9 feet Saturday
evening.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4182 7119 4202 7097 4194 7087 4177 7110
$$
Loconto433
WGUS81 KBOX 121658
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1258 PM EDT Thu Mar 12 2026
...The Flood Warning continues for the following rivers in
Massachusetts...
Taunton River Near Bridgewater affecting Plymouth and Bristol
Counties.
For the Taunton River...including Bridgewater...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 300 AM EDT.
&&
MAC005-023-130700-
/O.EXT.KBOX.FL.W.0001.000000T0000Z-260313T1200Z/
/BDGM3.1.SM.260311T0950Z.260312T1400Z.260313T0600Z.NO/
1258 PM EDT Thu Mar 12 2026
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Taunton River near Bridgewater.
* WHEN...Until tomorrow morning.
* IMPACTS...At 8.0 feet, Backwater flooding from the Taunton River
will cause flooding of lower Purchade Brook in Middleboro. This
will cause Woloski Park to become impassable by most vehicles.
Beware of the dangers of crossing flooded roadways.
* ADDITIONAL DETAILS...
- At 11:45 AM EDT Thursday the stage was 8.1 feet.
- Bankfull stage is 8.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 AM EDT Thursday was 8.3 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 6.8 feet
Sunday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4182 7119 4202 7097 4194 7087 4177 7110
$$
BW369
WGUS81 KBOX 130246
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1046 PM EDT Thu Mar 12 2026
...The Flood Warning is cancelled for the following rivers in
Massachusetts...
Taunton River Near Bridgewater affecting Plymouth and Bristol
Counties.
MAC005-023-130400-
/O.CAN.KBOX.FL.W.0001.000000T0000Z-260313T0246Z/
/BDGM3.1.SM.260311T0950Z.260312T1830Z.260312T2245Z.NO/
1046 PM EDT Thu Mar 12 2026
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Taunton River Near Bridgewater.
* ADDITIONAL DETAILS...
- At 9:45 PM EDT Thursday the stage was 8.0 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to fall to 6.4 feet Sunday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4182 7119 4202 7097 4194 7087 4177 7110
$$
NoceraWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:29 PM EDT, 2 hours 24 minutes earlier. Its key messages:
- Record warmth gives way to cooler weather by end of the week with rain/snow showers possible late Friday or Friday night.
- Potential for strong winds and heavy rain later Sunday and Monday which may lead to minor river flooding.
Area forecast discussion, Mar 10, 8:29 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 829 PM EDT Tue Mar 10 2026 .WHAT HAS CHANGED... No significant changes. Becoming more confident that any minor river flooding will not occur until Monday. && .KEY MESSAGES... - Record warmth gives way to cooler weather by end of the week with rain/snow showers possible late Friday or Friday night. - Potential for strong winds and heavy rain later Sunday and Monday which may lead to minor river flooding. && .DISCUSSION... KEY MESSAGE 1...Record warmth gives way to cooler weather by end of the week with rain/snow showers possible late Friday or Friday night. All good things must come to an end and that includes our taste of unseasonably warm weather, although temperatures should still average above normal Wednesday and Thursday. We're watching a backdoor cold front that will drop south through New England early Wednesday and exactly where it ends up will be the difference between cooler, damp weather and cloudy but somewhat milder conditions. Latest high-res guidance brings front through central/eastern MA and northern RI where temperatures should drop into upper 30s and lower 40s along with drizzle and patchy fog from onshore flow, while to the south across much of CT, it should be cloudy but somewhat milder with temperatures in the 40s to around 50. This front should advance back northward late in day Wednesday and Wednesday night, so in the cool sector temperatures should rise during night. Upper trough moving through eastern Great Lakes will bring a stronger cold front through region early Thursday morning, bringing with it a few showers and the arrival of colder air in its wake. A weak and fast moving low is expected to cross New England later Friday into early Saturday, accompanied by rain or snow showers, with any snow more favored in western/central MA, but with minimal accumulation. KEY MESSAGE 2...Potential for strong winds and heavy rain later Sunday and Monday which may lead to minor river flooding. Even though melting snow has brought increased river and stream flows, we don't see much of a flood concern until Monday with the arrival of potentially heavy rainfall and strong winds. Rises on mainstem Connecticut River this weekend should remain below flood stage. Ensemble situational awareness tables indicate the potential for a highly anomalous event in terms of rainfall and strong winds, with several wind and moisture parameters above the 90th percentile and in some cases near the max of model climate. This is ahead of a more amplified upper trough which will bring strong southerly flow and deep moisture into southern New England resulting in a widespread and potentially heavy rainfall event along with a brief surge of warmth. Probabilities for 1"+ of rain are currently centered more across CT, RI, and SE MA, and as a result ensemble river forecasts show the potential for minor flooding beginning Monday along the Pawtuxet, Pawcatuck, and Wood Rivers in RI and perhaps along the lower reaches of the mainstem Connecticut River from Hartford through Middle Haddam. It's tough to mix down strong winds this time of year with southerly flow events, but areas that are usually favored are the immediate South Coast, Cape Cod, and the Islands. Assuming we have a strong inversion, which is typical in March, we can estimate gusts taking about 50% of 925 mb winds. GFS shows a peak of 70-75kt Mon morning which would yield 35-40kt gusts and Gales on the coastal waters. Behind a strong cold front, we look to be in for another brief surge of cold with below average temperatures in the 30s Tuesday. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 00z TAF Update: Tonight: High confidence. LIFR-VLIFR fog continues for the Cape and Islands, and should generally continue while expanding slightly northward to PVD after 07z. Elsewhere VFR prevails through at least 08z, then a backdoor cold front beings a NE wind shift, IFR stratus and drizzle/mist to BOS/BED and perhaps as far south as ORH by 09-12z. Wednesday: Moderate confidence. IFR with NE winds, drizzle and mist for BOS-BED-ORH; LIFR fog/stratus Cape and Islands and generally BKN VFR for BDL. As backdoor front returns northward as a warm front, expect modest improvement to MVFR-IFR in most areas, timing approx 16-20z with winds becoming SE/S. Wednesday Night: Moderate confidence. MVFR/IFR ceilings ahead of approaching cold front. Isolated showers/possible thunder rumbles south of the Mass Pike before cold front comes in approx 03-07z and moves into central MA/CT by 12z. SW winds around 10-12 kt with low level wind shear likely. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Thursday through Sunday/... Thursday: Mainly VFR, with local MVFR possible. Windy with areas of gusts up to 30 kt. Chance RA, chance SN. Thursday Night through Friday: VFR. Breezy. Friday Night: Mainly VFR, with local MVFR possible. Windy with local gusts up to 30 kt. Chance RA, chance SN. Saturday: VFR. Windy with local gusts up to 30 kt. Saturday Night: VFR. Breezy. Sunday: Breezy. Slight chance RA, slight chance SN. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. High confidence through the weekend. Main concern through Wed is dense fog during the nighttime and morning hours, especially on south coastal waters. Also need to be aware of the backdoor front dropping south Wed morning which will bring an abrupt wind shift to NE on E MA waters, if not into Narragansett Bay, with brief 20-25kt gusts possible. Looking at a fairly active pattern starting Wed night with SCA winds and seas probable into Friday and then again over weekend. As mentioned in the discussion above, we're getting more confident in southerly Gales Monday with possible gusts up to 40kt. Outlook /Thursday through Sunday/... Thursday: Moderate risk for Small Craft Advisory winds with local gusts up to 30 kt. Areas of rough seas. Chance of rain. Thursday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Local rough seas. Friday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of seas approaching 5 ft. Friday Night: Strong winds with gusts up to 35 kt. Areas of rough seas. Chance of rain. Saturday: Strong winds with gusts up to 30 kt. Areas of rough seas. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Sunday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && DISCUSSION...JWD AVIATION...Loconto/JWD MARINE...JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:07 AM EDT | Small Craft Advisory | BOX | 61 hr |
Nearby
River Flood Warnings in Massachusetts, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.